CALCULATING THE 2-VARIABLE POLYNOMIAL FOR KNOTS PRESENTED AS CLOSED BRAIDS



MORTON, HR ORCID: 0000-0002-8524-2695 and SHORT, HB
(1990) CALCULATING THE 2-VARIABLE POLYNOMIAL FOR KNOTS PRESENTED AS CLOSED BRAIDS. JOURNAL OF ALGORITHMS, 11 (1). pp. 117-131.

[thumbnail of MortonShortAlgorithmpreprint.pdf] Text
MortonShortAlgorithmpreprint.pdf - Unspecified

Download (291kB)

Abstract

An account is given of the calculation of the 2-variable polynomial for an oriented knot or link from its presentation as a closed braid, including the theoretical background and the resulting algorithm for computer implementation, together with its practical limitations. © 1990.

Item Type: Article
Additional Information: This is the final typewritten version of the paper giving the details of the efficient calculational algorithm using the Hecke algebra to find the Homfly polynomial (here called the 2-variable polynomial) from a closed braid.
Uncontrolled Keywords: Homfly polynomial, Hecke algebra, braid presentation, polynomial time, calculation algorithm
Depositing User: Symplectic Admin
Date Deposited: 26 Jan 2016 14:30
Last Modified: 15 Dec 2022 07:34
DOI: 10.1016/0196-6774(90)90033-B
Related URLs:
URI: https://livrepository.liverpool.ac.uk/id/eprint/2048700